MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 12.5FX24CM HEMO-CATH; HEMO-CATH HEMODIALYSIS CATHETER

MEDICAL COMPONENTS, INC. 12.5FX24CM HEMO-CATH; HEMO-CATH HEMODIALYSIS CATHETER
Model Number MC101243
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
An air bubble was noted in each extension of the hemo-cath.
 
Additional Manufacturer Narrative
No device was returned and no photographs were provided.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation showed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test in which the device is tested at a pressure of 45 psi.This test would have detected any leak present at the time of manufacture.The device was implanted for 13 months prior to the reported issue.Without an evaluation of the device a root cause cannot be determined.The instructions for use (ifu) contains the following statements: assure that all air has been aspirated from the catheter and extensions.Failure to do so may result in air embolism.Frequent visual inspection should be conducted to detect leaks to prevent blood loss or air embolism.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12.5FX24CM HEMO-CATH
Common Device Name
HEMO-CATH HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key11837660
Report Number2518902-2021-00027
Device Sequence Number4367108
Product Code MSD
UDI-Device Identifier00884908083002
UDI-Public884908083002
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMC101243
Device Catalogue NumberMC101243
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;